MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® URINE COMPLETE CUP KIT; CULTURE MEDIA, NON-PROPAGATING TRANSPORT

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® URINE COMPLETE CUP KIT; CULTURE MEDIA, NON-PROPAGATING TRANSPORT
Catalog Number 364956
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that prior to using bd vacutainer® urine complete cup kit, an unspecified number of kits had open and dry towelettes.There was no health impact or consequence reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary - bd had not received samples or photos for evaluation.Therefore, 10 retention samples from bd inventory were visually inspected with one kit containing a towelette foil pouch that had an open seam.Upon investigation, it was noticed in september 2024 that the horizontal seal on the foil pouch was not being made properly.A part of the hub-cross seal that creates the horizontal seal had worn out causing the horizontal pressure to be incomplete.The hub-cross seal parts were replaced; towelette pouches produced after the repairs were made were inspected with zero failures.This issue could have potentially led to the open seam found in the towelette foil pouch.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode open package/seal - sterility in question.The exact cause for the indicated customer failure mode could not be determined with the investigation; however, the issue that was discovered in september could have contributed to the indicated defect.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.
 
Additional Manufacturer Narrative
The following fields were updated due to a correction: investigation summary bd had not received samples or photos for evaluation.Therefore, 10 retention samples from bd inventory were visually inspected with one kit containing a towelette foil pouch that had an open seam.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode open package/seal - sterility in question.Based on an evaluation of frequency it was determined that no corrective action is required at this time.The exact cause for the indicated customer failure mode could not be determined with the investigation.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD VACUTAINER® URINE COMPLETE CUP KIT
Common Device Name
CULTURE MEDIA, NON-PROPAGATING TRANSPORT
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key21378886
Report Number1917413-2025-00115
Device Sequence Number3849200
Product Code JSM
UDI-Device Identifier50382903649568
UDI-Public(01)50382903649568(11)240709(17)260131(10)4191630
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K024240
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2026
Device Catalogue Number364956
Device Lot Number4191630
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2025
Supplement Date Received by Manufacturer02/28/2025
04/17/2025
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date03/28/2025
05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown